Campus Units

Physics and Astronomy, Mathematics, Ames Laboratory, Chemistry

Document Type

Article

Publication Version

Published Version

Publication Date

1985

Journal or Book Title

Physical Review B

Volume

31

Issue

4

First Page

1759

Last Page

1769

DOI

10.1103/PhysRevB.31.1759

Abstract

An analytic treatment of competitive, irreversible (immobile) random one-, two-, three-, . . . point adsorption (or monomer, dimer, trimer, . . . filling) on infinite, uniform two-dimensional lattices is provided by applying previously developed truncation schemes to the hierarchial form of the appropriate master equations. The behavior of these processes for two competing species is displayed by plotting families of ‘‘filling trajectories’’ in the partial-coverage plane for various ratios of adsorption rates. The time or coverage dependence of various subconfiguration probabilities can also be analyzed. For processes where no one-point (monomer) adsorption occurs, the lattice cannot fill completely; accurate estimates of the total (and partial) saturation coverages can be obtained.

Comments

This article is published as Evans, J. W., and R. S. Nord. "Competitive irreversible random one-, two-, three-,... point adsorption on two-dimensional lattices." Physical Review B 31, no. 4 (1985): 1759, doi:10.1103/PhysRevB.31.1759. Posted with permission.

Copyright Owner

American Physical Society

Language

en

File Format

application/pdf

Share

COinS